LUPUS UK

Advice re tetracycline

I have Lupus and now also rosacea. Topical treatment has only been moderately successful and antibiotics are now under consideration. No 1 choice would be oxytetracycline. There appears to be, to me, slightly confusing information available about the potential effect of this antibiotic in those with Lupus. Some places I read that there are case reports (but no proven assocation) of it provoking drug-induced Lupus. Other advice seems to suggest that there is a a definite association with a worsening of existing Lupus. Can anyone provide more clarity here, and has anyone taken it, and what was your experience? Many thanks

3 Replies
oldestnewest

Hi, sorry I have no experience of this drug but I always find my Pharmacist extremely helpful and informative about anything like this.

Reply

There have been some case studies reported of drug-induced lupus as a result of taking tetracycline, but it is doesn't have a proven association.

If you want to be prudent you may want to consult your doctor to see if there is an alternative available.

Reply

Thank you very much for this. This is consistent with the other UK sourced information available (the US information I have seen seems to suggest that this antibiotic has the potential to cause a flare as well as DIL).

Reply

You may also like...